Permutation Orbifolds in the Large N Limit

Alexandre Belin, Christoph A. Keller, Alexander Maloney

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

The space of permutation orbifolds is a simple landscape of two-dimensional CFTs, generalizing the well-known symmetric orbifolds. We consider constraints which a permutation orbifold with large central charge must obey in order to be holographically dual to a weakly coupled (but possibly stringy) theory of gravity in AdS. We then construct explicit examples of permutation orbifolds which obey these constraints. In our constructions, the spectrum remains finite at large N, but differs qualitatively from that of symmetric orbifolds. We also discuss under what conditions the correlation functions factorize at large N and thus reduce to those of a generalized free field in AdS. We show that this happens not just for symmetric orbifolds, but also for permutation groups which act “democratically” in a sense which we define.

Original languageEnglish (US)
Pages (from-to)529-557
Number of pages29
JournalAnnales Henri Poincare
Volume18
Issue number2
DOIs
StatePublished - Feb 1 2017
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Nuclear and High Energy Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Permutation Orbifolds in the Large N Limit'. Together they form a unique fingerprint.

  • Cite this